Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Minibex_2007

Help! Dianette stopped working. Can you become immune?

Recommended Posts

Hi guys

I have been taking Dianette for about 6 years on and off. When I originally started taking Dianette my skin was beautiful, I mean flawless! I would even get compliments from strangers about my skin which made me feel amazing and gave me more confidence.

My skin was like this for about 4 years until one day after religiously taking it I forgot to take it for about 2 nights and my period started. Anyway, as I had recently split from my boyfriend and my GP told me it was not good to be on it for a long time, so I decided to take a break for a while. Within about 2 weeks my skin turned into an oily, spotty mess and I got so depressed that I asked my GP if I could go back on Dianette, he suggested I try Yasmin but that didn't work as well as Dianette, then I tried Marvelon and a few others, but they were no way as good as Dianette. In the end he put me back on Dianette and I was so relieved because I felt certain that I would have my glorious skin back.

Anyway, three months past and my skin was alot less oily but nowhere near as good as it was, I just thought maybe it might take longer but I have been on it for a year now and although I don't have a lot of red spots they are all under the skin, my pores are large and I have a weird blotchy T-zone. My GP said it was the Cyperatone Acetate in Dianette that was doing all the magic, so can you become immune to this anti androgen?

Please help! If anyone has experienced immunity to Dianette or have any comments I would be extremely grateful - I am at my wits end!

xx

Share this post


Link to post
Share on other sites
Please help! I just feel like crying.

hi. i just found your message whilst searching for information about this.

i have been taking dianette off and on, mostly on, for the last four years. the first time i took it, my skin was glowing, perfect. i had an off period for a bit, and then went back on it maybe two years ago. my skin was clear, not as perfect as before but it was clear. i would still get the occasional spot though.

now, i am searching about this topic because in the last 2 weeks, completely randomly, i have been getting big lumpy zits on my back again (i only ever got these in the worst times of my acne, many years ago) and i dont understand why. my face is mostly clear, but im getting these back spots... im so devastated as my acne has caused me so much upset in the past, as you can imagine, and years after it being mostly clear its back in a bad way.

so im guessing the answer to your question is, yes, you can become immune to it. im just wondering if you ever did find out any more information about this?

i am completely at a loss as to what to do, i have tried many different treatments for acne and dianette was the only one that worked as i have fairly severe acne, but the specialists say not severe enough for roaccutane. (idiots!)

by the way, i am 22, if that has any relevance!

Share this post


Link to post
Share on other sites

I had the same problem after 4 years on Diane. It still worked but I did start getting breakouts after having perfect skin, just not as horrible pre-Diane. I tried topicals (Retin-A,Differin) - Retin A gave me an improvement but was irritating. Maybe try that and see if it works for you. It won't reduce oil, but will help with breakout and blackheads and makes your skin tone more even.

I personally had trouble tolerating Retin A and it did nothing for my oiliness so I got a low dose of spiro added to my Diane this month. Basically spiro also lowers male hormones like Diane so if your acne is hormonal then this should help you immensely. I'm on a very low dose of 25 mg/day, some spiro users have to up their dose eventually to maintain the same results. Right away it made my skin very soft and less oily, although there was an initial small breakout. However some women have bad reactions to spiro, it depends a lot on the person. I also went off dairy as supposedly the hormones can aggravate adult acne in women.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×